Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 15, 1998, 8:49 AM CDT for Smith County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 1998, 8:49 AM CDT (13:49 UTC)
- Expired
- Sep 15, 1998, 11:10 AM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Smith County, TX
The radar
The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 151349 FFWSHV TXC423-151610- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 849 AM CDT TUE SEP 15 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... SMITH COUNTY IN NORTHEASTERN TEXAS * UNTIL 1110 AM CDT * AT 845 AM CDT... RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN BETWEEN TYLER AND LINDALE. THIS THUNDERSTORM WAS MOVING NORTH AT 15 MPH. UP TO TWO INCHES OF RAINFALL IN AN HOURS TIME WAS INDICATED. * SMITH COUNTY SHERIFF OFFICE REPORTED WATER ON SEVERAL AREA ROADS WITH WATER RISING TO CAR DOORS ON COUNTY ROAD 334 ONE MILE NORTHEAST OF TYLER. THIS AREA HAS HAD PERSISTENT HEAVY RAINS FROM A LARGE AREA OF SLOW MOVING HEAVY RAIN WITH IMBEDDED THUNDERSTORMS. FLASH FLOODING IS LIKELY. MOTORISTS SHOULD NOT DRIVE THEIR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. VII/9
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 2:46 AM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, Sep 15, 2:46 AM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT TUE SEP 15 1998 MODELS IN FAIR AGREEMENT IN KEEPING UPPER RIDGE OVER SOUTHWEST AND SOUTHEAST U.S. WITH TROF OVER TEXAS THROUGH THE PERIOD...WITH BEST MOISTURE AND VV SHIFTING WEST INTO CENTRAL AND EAST TX BY TONIGHT. BUT PREFER THE SLOWER AVN SOLUTION WITH THIS AS LOOKING AT CURRENT RADAR RAIN EXTENDS SOUTH TO THE GULF AND CONTINUES TO MOVE NORTH ACROSS WESTERN LA. WILL GO CLOSER TO AVN NUMBERS...EXCEPT WILL GO SLIGHTLY ABOVE ON MINS. THANKS NEW AND FTW FOR COORD. MODELS KEEP WANTING TO DEVELOP ANOTHER SYSTEM IN THE GULF BY 72 HOURS. SHV 83/72/87/71 7433 MLU 86/71/89/70 4222 04
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.